# SDR 2001UALA01696

- Difficulty date: August 11, 2001
- Submitted: September 5, 2001
- Operation: Air carrier
- Aircraft: N182UA
- Make and model: Boeing 747422
- Aircraft serial: 25279
- Aircraft time: 46,100 hours, 5,634 cycles
- Engine: Pwa PW4056
- Engine time: 36,741 hours, 4,416 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part serial: B27354
- Condition: Surges
- Location: Nr 3 Engine
- Part time: 15,987 hours, 2,026 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, A, J
- Precautionary procedure: C, E

## Discrepancy

NR 3 ENGINE STALLED ON TAKE OFF, FLAMES REPORTED OUT TAILPIPE, EGT OVER TEMPTED OVER 820 DEGREES FOR 15 SECONDS, PEAK EGT 848 DEGREES. CREW WRITE-UP, ENGINE FIRE WARNING NR 3 ENGINE ON TAKE OFF. ENGINE FIRE-DAMAGE CHECKLIST ACCOMPLISHED. TOWER OBSERVED SLIGHT FLAME OUT TAIL PIPE ON TAKE OFF. EXTINGUISHED AFTER SHUTDOWN. THE ENGINE HAD A GROUP 3 SURGE ON TAKEOFF. NO INDICATION OF ENGINE FIRE. SOME TORCHING FROM TAILPIPE DURING SURGE.GROUP 3 SURGES ARE BEING MANAGED PER AD 2001-15-12
